Alert archive / Mississippi / Tornado Warnings in 2026
Tornado Warning 35, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 11, 2026, 10:22 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2026, 10:22 PM CDT (03:22 UTC)
- Expired
- Mar 11, 2026, 10:45 PM CDT
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hancock County, MS, Pearl River County, MS
The radar
The Hammond radar (KHDC), 97 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 6:56 PM CDT | Tornado Watch | SPC | 7 hr |
The text
As transmitted.
584
WFUS54 KLIX 120322
TORLIX
MSC045-109-120415-
/O.NEW.KLIX.TO.W.0035.260312T0322Z-260312T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1022 PM CDT Wed Mar 11 2026
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northeastern Hancock County in southern Mississippi...
East central Pearl River County in southern Mississippi...
* Until 1115 PM CDT.
* At 1022 PM CDT, a severe thunderstorm capable of producing a
tornado was located 10 miles east of Mcneil, or 14 miles northeast
of Picayune, moving east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Hancock and east central Pearl River Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3053 8934 3053 8935 3060 8951 3066 8951
3067 8934
TIME...MOT...LOC 0322Z 278DEG 16KT 3063 8947
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Zeringue2 follow-up statements
959
WWUS54 KLIX 120330
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1030 PM CDT Wed Mar 11 2026
MSC109-120340-
/O.CAN.KLIX.TO.W.0035.000000T0000Z-260312T0415Z/
Pearl River MS-
1030 PM CDT Wed Mar 11 2026
...THE TORNADO WARNING FOR EAST CENTRAL PEARL RIVER COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CDT for southern
Mississippi.
&&
LAT...LON 3065 8934 3054 8934 3053 8935 3060 8943
3065 8941
TIME...MOT...LOC 0330Z 286DEG 33KT 3061 8938
$$
MSC045-120415-
/O.CON.KLIX.TO.W.0035.000000T0000Z-260312T0415Z/
Hancock MS-
1030 PM CDT Wed Mar 11 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
NORTHEASTERN HANCOCK COUNTY...
At 1030 PM CDT, a severe thunderstorm capable of producing a tornado
was located 13 miles north of Kiln, or 15 miles north of Diamondhead,
moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Hancock County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3065 8934 3054 8934 3053 8935 3060 8943
3065 8941
TIME...MOT...LOC 0330Z 286DEG 33KT 3061 8938
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Zeringue706
WWUS54 KLIX 120345
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1045 PM CDT Wed Mar 11 2026
MSC045-120355-
/O.CAN.KLIX.TO.W.0035.000000T0000Z-260312T0415Z/
Hancock MS-
1045 PM CDT Wed Mar 11 2026
...THE TORNADO WARNING FOR NORTHEASTERN HANCOCK COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CDT for southern
Mississippi.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.
&&
LAT...LON 3065 8934 3054 8934 3053 8935 3060 8943
3065 8941
TIME...MOT...LOC 0344Z 278DEG 16KT 3060 8930
$$
ZeringueWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 11, 6:47 PM CDT, 3 hours 35 minutes earlier. Its key messages:
- Updated at 639 PM CDT Wed Mar 11 2026
- A strong trough will move through the region late Wednesday. This will drive a cold front across the region with showers and thunderstorms impacting the area during the overnight hours Wednesday night. This system will have the potential to bring a few strong to severe storms with all modes of severe weather possible, and the entire area will have the potential of seeing strong to severe storms. Residents should continue to monitor the forecast for updates as this threat evolves.
- In the wake of the cold front, much cooler and drier air will move into the area for about 36 to 48 hours Thursday into Friday. Temperatures will moderate quickly for the weekend, but another shot of much cooler air will arrive Sunday night.
Area forecast discussion, Mar 11, 6:47 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
647 PM CDT Wed Mar 11 2026
...NEW AVIATION...
.KEY MESSAGES...
Updated at 639 PM CDT Wed Mar 11 2026
- A strong trough will move through the region late Wednesday.
This will drive a cold front across the region with showers and
thunderstorms impacting the area during the overnight hours
Wednesday night. This system will have the potential to bring a
few strong to severe storms with all modes of severe weather
possible, and the entire area will have the potential of seeing
strong to severe storms. Residents should continue to monitor
the forecast for updates as this threat evolves.
- In the wake of the cold front, much cooler and drier air will
move into the area for about 36 to 48 hours Thursday into Friday.
Temperatures will moderate quickly for the weekend, but another
shot of much cooler air will arrive Sunday night.
&&
.SHORT TERM...
(This evening through Thursday night)
Issued at 1201 PM CDT Wed Mar 11 2026
The highlight of the short term is the frontal passage we are
expecting this evening to overnight. General timing is enter the
area about 5pm and depart around 5am. Prior to the front we
expect scattered showers to develop and in fact they are beginning
to form just to our west. Associated with the front itself will be
sufficient lift and shear to support isolated severe storms with
strong wind gusts and a few tornadoes up to EF-2 strength.
Widespread rain amounts will be in the 1" range with isolated
pockets up to 2-ish inches. This will be enough rain to make ponding
of water likely and could result in roads becoming impassable.
As always stay tuned for details as the weather evolves and have
a way to receive watches and warnings.
&&
.LONG TERM...
(Friday through Tuesday night)
Issued at 1201 PM CDT Wed Mar 11 2026
Behind the near term frontal system, we expect a period of clear,
but cool weather more typical of the late winter or early spring.
Then, into the weekend warming brings well-above normal
temperatures and humidities. By late Sunday night another upper
level trough sweeps out of the plains bringing more chances of
rain and stormy weather followed by a brief cool-down.
&&
.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Wed Mar 11 2026
MVFR/VFR ongoing across the region will be reduced later this
evening as a line of convection moves east across the region.
Within the line, strong erratic winds will also be possible.
Showers may linger an hour or two behind the main convective line.
Prior to the line, a few isolated thunderstorms will be possible
over MCB and BTR (used TEMPOS until the main line arrives).
Otherwise, VIS/CIGs improve by Thursday morning with a strong
northerly flow some wind gusts in excess of 30kts will be possible
during the day on Thursday. (Frye)
&&
.MARINE...
Issued at 1201 PM CDT Wed Mar 11 2026
Onshore winds around 10kt prevail ahead of the frontal passage
forecasted for this evening and tonight. Showers will occur ahead
of the front transitioning to stronger convection as the front
nears and passes with an increase in wind speed to around 15kt.
Convection will be accompanied by localized strong, gusty winds
and can't rule out waterspouts. When the front passes winds will
shift to out of the north and increase to 20-25kt which has
prompted a Small Craft Advisory. As the impacts of the passing
front decrease, wind speeds drop below 10kt and turn easterly
through the weekend. Another system very late in the weekend is
likely to produce another round of hazardous marine conditions.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ530-
532-534-536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ532-
534-536-538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...DS
LONG TERM....DS
AVIATION...RDF
MARINE...DSIn the hours before
Local storm report, Mar 11, 10:04 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1004 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM Tstm Wnd Dmg 1 NNE Springfield 30.44N 90.54W
03/11/2026 Tangipahoa LA Emergency Mngr
Emergency Management reported trees down on
Macedonia Rd near Springfield. Time
estimated by radar.
&&
RDFLocal storm report, Mar 11, 10:08 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1008 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM Tstm Wnd Dmg 1 E Hammond 30.51N 90.44W
03/11/2026 Tangipahoa LA Emergency Mngr
Emergency management reports trees down at
US 190 at Hart Road in Hammond. Time
estimated by radar.
&&
RDFLocal storm report, Mar 11, 10:11 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1011 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM Tstm Wnd Dmg 7 ESE Amite 30.70N 90.40W
03/11/2026 Tangipahoa LA Emergency Mngr
Emergency management reports trees down
along Briar Patch Cemetery Rd and Neal Rd
east of Amite City. Time estimated by radar.
&&
RDFLocal storm report, Mar 11, 10:13 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1013 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM Tstm Wnd Dmg 3 W Hammond 30.52N 90.51W
03/11/2026 Tangipahoa LA Emergency Mngr
Emergency management reported trees down
along Crapanzano Rd and Cannino Rd in
western Hammond. Time estimated by radar.
&&
RDFLocal storm report, Mar 11, 10:17 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1017 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM Tstm Wnd Dmg 2 NE Roseland 30.79N 90.48W
03/11/2026 Tangipahoa LA Emergency Mngr
Emergency management reported trees down on
LA 10 and South River Rd near Roseland. Time
estimated by radar.
&&
RDFLocal storm report, Mar 11, 10:20 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1020 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM Tstm Wnd Dmg 2 W Roseland 30.77N 90.54W
03/11/2026 Tangipahoa LA Emergency Mngr
Emergency management reported trees down in
western parts of Roseland at Richardson and
Bennett Roads. Time estimated by radar.
&&
RDFThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:28 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike, Wilkinson | 47 min |
| Mar 11, 7:32 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 43 min |
| Mar 11, 7:35 PM CDT | Tornado Warning | LIX | Amite, Pike | 40 min |
| Mar 11, 7:57 PM CDT | Tornado Warning | LIX | Pike, Walthall | 44 min |
| Mar 11, 9:00 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River, Walthall | 60 min |
| Mar 11, 9:36 PM CDT | Tornado Warning | LIX | Pearl River | 24 min |
| Mar 11, 9:56 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 49 min |
| Mar 11, 10:04 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 41 min |
| Mar 11, 10:14 PM CDT | Tornado Warning | LIX | Hancock | 31 min |
| Mar 11, 10:47 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 43 min |
| Mar 11, 10:59 PM CDT | Tornado Warning | LIX | Hancock, Harrison | 12 min |
| Mar 11, 11:31 PM CDT | Tornado Warning | LIX | Jackson | 29 min |
Nearby
Tornado Warnings in Mississippi, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.